Castelnuovo-Mumford regularity bound for smooth threefolds in P-5 and extremal examples

Let X be a nondegenerate integral subscheme of dimension n and degree d in P-N defined over the complex number field C. X is said to be k-regular if H-i (P-N, J(X) (k - i)) = 0 for all i greater than or equal to 1, where J(X) is the sheaf of ideals of O-pN and Castelnuovo-Mumford regularity reg (X) of X is defined as the least such k. There is a well-known conjecture concerning k-regularity: reg (X) less than or equal to deg (X) - codim (X) + 1. This regularity conjecture including the classification of borderline examples was verified for integral curves (Castelnuovo, Gruson, Lazarsfeld and Peskine), and an optimal bound was also obtained for smooth surfaces (Pinkham, Lazarsfeld). It will be shown here that reg (X) less than or equal to deg (X) -1 for smooth threefolds X in P-5 and that the only extremal cases are the rational cubic scroll and the complete intersection of two quadrics. Furthermore, every smooth threefold X in P-5 is k-normal for all k greater than or equal to deg (X) - 4, which is the optimal bound as the Palatini 3-fold of degree 7 shows. The same bound also holds for smooth regular surfaces in P-4 other than for the Veronese surface.
Publisher
WALTER DE GRUYTER CO
Issue Date
1999
Language
ENG
Citation

JOURNAL FUR DIE REINE UND ANGEWANDTE MATHEMATIK, v.509, pp.21 - 34

ISSN
0075-4102
URI
http://hdl.handle.net/10203/74984
Appears in Collection
MA-Journal Papers(저널논문)
Files in This Item
There are no files associated with this item.
  • Hit : 253
  • Download : 0
  • Cited 0 times in thomson ci
This item is cited by other documents in WoS
⊙ Detail Information in WoSⓡClick to seewebofscience_button
⊙ Cited 18 items in WoSClick to see citing articles inrecords_button

qr_code

  • mendeley

    citeulike


rss_1.0 rss_2.0 atom_1.0